Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 8, 2007, 6:10 PM CDT for Upshur County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 8, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3702 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 082311
FFWSHV
TXC459-090200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UPSHUR COUNTY IN NORTHEAST TEXAS...
* UNTIL 900 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
OVER 3 INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF CENTRAL AND
SOUTHERN UPSHUR COUNTY. FLASH FLOODING FROM THE RAIN IS LIKELY.
* LOCATIONS IN THE WARNING AREA INCLUDE THOSE AREAS BETWEEN
EAST MOUNTAIN...GILMER...AND BIG SANDY.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3268 9485 3259 9485 3256 9492 3256 9496
3254 9498 3254 9504 3256 9505 3268 9506
$$
171 follow-up statement
000
WGUS74 KSHV 090106
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT FRI JUN 8 2007
TXC459-090114-
UPSHUR TX-
804 PM CDT FRI JUN 8 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UPSHUR COUNTY...
HEAVY RAINFALL PRODUCING THUNDERSTORMS HAVE MOVED OUT OF UPSHUR
COUNTY. NO ADDITIONAL FLOODING PROBLEMS ARE EXPECTED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3268 9485 3259 9485 3256 9492 3256 9496
3254 9498 3254 9504 3256 9505 3268 9506
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:34 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 3:34 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 334 PM CDT FRI JUN 8 2007 .DISCUSSION... FRONT CURRENTLY NEAR A HOPE...TEXARKANA...MINEOLA LINE AND IS VISIBLE ON SATELLITE PICS. MOST OF THE CURRENT CONVECTION IS AHEAD OF THE ACTUAL FRONTAL BOUNDARY...IN AN AREA OF HIGHEST INSTABILITY. CANNOT RULE ADDITIONAL DEVELOPMENT ALONG FRONT LATER THIS AFTERNOON INTO THE EVENING HOURS...AS THE BOUNDARY SHIFTS SOUTHEAST...BUT AFTER MIDNIGHT THE CONVECTION SHOULD BECOME ISOLATED. SEVERE WEATHER A POSSIBILITY...BUT DO NOT THINK IT WILL BE WIDESPREAD ENOUGH TO MENTION IN ZONES. UPPER LEVEL SHEAR IS WEAK...AND ATMOSPHERE IS SOMEWHAT WARM FOR HAIL. HOWEVER DOWNBURST ARE A POSSIBILITY. FRONT EXPECTED TO STALL ACROSS THE MIDDLE OF THE CWA...AND BECOME DIFFUSE SATURDAY. NGM ACTUALLY SEEMED TO HAVE THE BEST WIND GRIDS AND FRONTAL POSITION THROUGH SATURDAY THEN USED GFS AND MODIFIED WIND SPEEDS SOME. AFTER TONIGHT...HIGH PRESSURE BEGINS TO TAKE HOLD OF THE REGION... AND CENTERS ITSELF OVER EAST TEXAS INTO THE MIDDLE OF NEXT WEEK... AND PERHAPS LONGER. ANY RAINFALL WILL BE SPARSE AND LIMITED TO AFTERNOON AND VERY EARLY EVENING HOURS. TEMPS WILL BE ON A SLOW CLIMB. MOS NUMBERS LOOKED TOO LOW FOR THE SYNOPTIC PATTERN... SO ADJUSTED UP FOR MOST DAYS. && .AVIATION... VFR CEILINGS OR SCATTERED LOW CLOUDS WILL CONTINUE OVER THE TAF SITES THROUGH 09/10Z. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTH PART OF THE AREA THIS AFTERNOON AND EARLY IN THE EVENING...AND MAY MAY AFFECT THE SHV...MLU...AND ELD TAF SITES. A WEAK COLD FRONT WILL SINK SOUTH INTO THE FOUR STATE AREA TONIGHT. LOW CLOUDS MAY CAUSE MVFR CIGS AGAIN LATE TONIGHT AND SATURDAY MORNING...MAINLY IN THE LFK TAF AREA. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 94 73 96 / 30 20 20 20 MLU 74 93 72 95 / 30 30 20 20 DEQ 65 90 68 92 / 20 20 20 20 TXK 71 93 71 94 / 20 20 20 20 ELD 71 92 70 94 / 30 20 20 20 TYR 71 92 72 95 / 30 20 20 20 GGG 72 93 71 95 / 30 20 20 20 LFK 73 93 73 95 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/03 ...CORRECTED TYPO IN FIRST PARAGRAPH... DAB
Hazardous weather outlook, Jun 8, 12:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 8 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS AFTERNOON AND POSSIBLY NORTHWEST LOUISIANA THIS EVENING. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL BOUNDARY. WITH AFTERNOON HEATING LEADING TO INCREASED INSTABILITY...LOOK FOR A FEW STRONG TO SEVERE THUNDERSTORMS. DAMAGING WIND IS THE MAIN SEVERE WEATHER RISK...BUT SOME LARGE HAIL IS POSSIBLE. AREA OF CONCERN IS GENERALLY ALONG INTERSTATE 30...SOUTHWARD TO NEAR LUFKIN AND TOLEDO BEND. IN LOUISIANA...FROM TOLEDO BEND...NORTHEAST TO NEAR MONROE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON INTO THE EARLY EVENING HOURS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 66 min |
| Jun 8, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 48 min |
| Jun 8, 5:06 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 39 min |
| Jun 8, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 49 min |
| Jun 8, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 48 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.